Skip to main content

The strong convergence theorems for split common fixed point problem ofasymptotically nonexpansive mappings in Hilbert spaces

Abstract

In this paper, an iterative algorithm is introduced to solve the split common fixedpoint problem for asymptotically nonexpansive mappings in Hilbert spaces. Theiterative algorithm presented in this paper is shown to possess strong convergencefor the split common fixed point problem of asymptotically nonexpansive mappingsalthough the mappings do not have semi-compactness. Our results improve and developprevious methods for solving the split common fixed point problem.

MSC: 47H09, 47J25.

1 Introduction and preliminaries

Throughout this paper, let and bereal Hilbert spaces whose inner product and norm are denoted by and, respectively; let C andQ be nonempty closed convex subsets of and,respectively. A mapping is said to benonexpansive if for any.A mapping is said to bequasi-nonexpansive if for any and, where is the set of fixed pointsof T. A mapping is calledasymptotically nonexpansive if there exists a sequence satisfying such that for any.A mapping is semi-compact if, forany bounded sequence with, there exists asubsequence such that converges strongly to somepoint .

The split feasibility problem (SFP) is to find a point with the property

(1.1)

where is a bounded linear operator.

Assuming that SFP (1.1) is consistent (i.e., (1.1) has a solution), itis not hard to see that solves(1.1) if and only if it solves the following fixed point equation:

(1.2)

where and arethe (orthogonal) projections onto C and Q, respectively, isany positive constant, and denotes the adjoint of A.

The SFP in finite-dimensional Hilbert spaces was first introduced by Censor andElfving [1] for modeling inverse problems whicharise from phase retrievals and in medical image reconstruction [2]. Recently, it has been found that the SFP can also beused in various disciplines such as image restoration, computer tomograph, and radiationtherapy treatment planning [27].

Let and be two mappings satisfying and,respectively; let be a bounded linear operator. The split common fixed point problem (SCFP) formappings S and T is to find a point with the property

(1.3)

We use Γ to denote the set of solutions of SCFP (1.3), that is,.

Since each closed and convex subset may be considered as a fixed point set of aprojection on the subset, hence the split common fixed point problem (SCFP) isa generalization of the split feasibility problem (SFP) and the convexfeasibility problem (CFP) [5].

Split feasibility problems and split common fixed point problems have been studied bysome authors [815]. In 2010,Moudafi [10] proposed the following iterationmethod to approximate a split common fixed point of demi-contractive mappings: forarbitrarily chosen ,

and he proved that converges weakly to a split common fixedpoint , whereand are two demi-contractive mappings, is a bounded linear operator.

Using the iterative algorithm above, in 2011, Moudafi [9] also obtained a weak convergence theorem for the split commonfixed point problem of quasi-nonexpansive mappings in Hilbert spaces. After that, someauthors also proposed some iterative algorithms to approximate a split common fixedpoint of other nonlinear mappings, such as nonspreading type mappings [16], asymptotically quasi-nonexpansive mappings[12], κ-asymptoticallystrictly pseudononspreading mappings [17],asymptotically strictly pseudocontraction mappings [18]etc., but they just obtained weak convergence theoremswhen those mappings do not have semi-compactness. This naturally brings us to thefollowing question.

Can we construct an iterative scheme which can guarantee the strong convergence forsplit common fixed point problems without assumption ofsemi-compactness?

In this paper, we introduce the following iterative scheme. Let ,,the sequence is defined as follows:

(1.4)

where and are two asymptotically nonexpansive mappings, is a bounded linear operator, denotes the adjoint of A. Under some suitable conditions on parameters, theiterative scheme is shown to converge strongly to a splitcommon fixed point of asymptotically nonexpansive mappings andwithout the assumption of semi-compactness on and.

The following lemma and results are useful for our proofs.

Lemma 1.1[19]

LetEbe a real uniformly convex Banach space, Kbea nonempty closed subset ofE, and letbe an asymptoticallynonexpansive mapping. Thenisdemiclosed at zero, that is, ifconvergesweakly to a pointand,then.

Let C be a closed convex subset of a real Hilbert space H.denotes the metric projection of H onto C. It is well known that ischaracterized by the properties: for and,

(1.5)

and

(1.6)

In a real Hilbert space H, it is also well known that

(1.7)

and

(1.8)

2 Main results

Theorem 2.1Letandbe twoHilbert spaces, bea bounded linear operator, bean asymptotically nonexpansive mapping with the sequencesatisfying,andbean asymptotically nonexpansive mapping with the sequencesatisfying,and, respectively.Let,,and let the sequencebe defined as follows:

(2.1)

wheredenotesthe adjoint ofA, andsatisfies, , .If, thenconverges stronglyto.

Proof We will divide the proof into five steps.

Step 1. We first show that is closedand convex for any .

Since ,so isclosed and convex. Assume that is closedand convex. For any ,since

we know that is closed and convex. Therefore is closedand convex for any .

Step 2. We prove for any .

Let , then from (2.1) we have

(2.2)

where

(2.3)

Substituting (2.3) into (2.2), we can obtain that

(2.4)

In addition, it follows from (2.1) that

(2.5)

Therefore, from (2.4) and (2.5), we know that and for any .

Step 3. We will show that is a Cauchy sequence.

Since and ,then

(2.6)

It means that is bounded. For any , by using(1.6), we have

which implies that . Thus is nondecreasing. Therefore, by the boundednessof , exists. For somepositive integers m, n with , fromand (1.6), we have

(2.7)

Since exists, it followsfrom (2.7) that . Therefore is a Cauchy sequence.

Step 4. We will show that .

Since ,we have

(2.8)
(2.9)
(2.10)

Notice that , it follows from (2.4)that

thus, since is bounded and ,from (2.8) we have

(2.11)

On the other hand, since

we have

Since and ,we know that

(2.12)

In addition, since , we know that. So from

we can obtain that

(2.13)

Similarly, we have

(2.14)

Step 5. We will show that converges strongly to an element ofΓ.

Since is a Cauchy sequence, we may assume that,from (2.8) we have ,which implies that .So it follows from (2.13) and Lemma 1.1 that .

In addition, since A is a bounded linear operator, we have that. Hence, itfollows from (2.14) and Lemma 1.1 that . This means that and converges strongly to. The proof iscompleted. □

In Theorem 2.1, as and ,we have the following result.

Corollary 2.2Letbe aHilbert space, bean asymptotically nonexpansive mapping with a sequencesatisfying.The sequenceis defined as follows:,

(2.15)

whereandsatisfies.If, thenconverges strongly to a fixedpointofT.

In Theorem 2.1, when and aretwo nonexpansive mappings, the following result holds.

Corollary 2.3Letandbe twoHilbert spaces, bea bounded linear operator, andbetwo nonexpansive mappings such thatand, respectively.Let,,and let the sequencebe defined as follows:

(2.16)

wheredenotesthe adjoint ofA, andsatisfies.If, thenconverges stronglyto.

Remark 2.4 When and aretwo quasi-nonexpansive mappings and and are demiclosed at zero, Corollary 2.3 also holds.

Example 2.5 Let C be a unit ball in a real Hilbert space,and let be amapping defined by

It is proved in Goebel and Kirk [20] that

  1. (i)

    , ;

  2. (ii)

    , , .

Taking ,, itis easy to see that .So we can take ,and ,,then

Therefore is anasymptotically nonexpansive mapping from C into itself with.

Let D be an orthogonal subspace of with thenorm and the inner product for and . For each, we define amapping by

It is easy to show that or for any.Therefore is anasymptotically nonexpansive mapping from D into itself with since for anysequence with.

Obviously, C and D are closed convex subsets of and,respectively. Let be defined by for . ThenA is a bounded linear operator with adjoint operator for . Clearly,, .

Taking ,,,,and ,. Itfollows from Theorem 2.1 that converges strongly to.

3 Applications and examples

Application to the equilibrium problem

Let H be a real Hilbert space, C be a nonempty closed and convexsubset of H, and let the bifunction satisfy the following conditions:

(A1) ,;

(A2) ,;

(A3) For all ,;

(A4) For each , thefunction is convex and lower semi-continuous.

The so-called equilibrium problem for F is to find a pointsuch that for all.The set of its solutions is denoted by .

Lemma 3.1[21]

LetCbe a nonempty closed convex subset of a HilbertspaceH, and letbe a bifunctionsatisfying (A1)-(A4). Letand.Then there existssuchthat

Lemma 3.2[21]

Assume thatsatisfies(A1)-(A4). Forand,define a mappingas follows:

Then

  1. (1)

    is single-valued;

  2. (2)

    is firmly nonexpansive, that is, for all,

  3. (3)

    ;

  4. (4)

    is nonempty, closed and convex.

Theorem 3.3Letandbe twoHilbert spaces, bea bounded linear operator, bea nonexpansive mapping, be a bifunctionsatisfying (A1)-(A4). Assume thatand.Taking,for arbitrarily chosen,the sequenceis defined asfollows:

(3.1)

wheredenotesthe adjoint ofA, ,andsatisfies.If, then thesequenceconverges strongly toa point.

Proof It follows from Lemma 3.2 that , is nonempty, closed and convex andis a firmly nonexpansive mapping. Hence all conditions in Corollary 2.3 aresatisfied. The conclusion of Theorem 3.3 can be directly obtained fromCorollary 2.3. □

Let and be two real Hilbert spaces. Let C be a closed convex subset of,K be a closed convex subset of ,be a bounded linear operator. Assume that F is a bi-function frominto R and G is a bi-function from intoR. The split equilibrium problem (SEP) is to

(3.2)

and

(3.3)

Let denote the solution setof the split equilibrium problem SEP.

Example 3.4[22]

Let , and . Letfor all R, then A is a bounded linear operator. Let and bedefined by and , respectively. Clearly, and. So .

Example 3.5[22]

Let with the standard norm andwith the norm for some . and . Define a bi-function,where , , thenF is a bi-function from intoR with . For each,let ,then A is a bounded linear operator from into.In fact, it is also easy to verify that andfor some and .Now define another bi-function G as follows: for all .Then G is a bi-function from intoR with .

Clearly, when , we have . So .

Corollary 3.6Letandbe twoHilbert spaces, bea bounded linear operator, be a bifunctionsatisfyingandbe a bifunctionsatisfying.Taking,for arbitrarily chosen,the sequenceis defined asfollows:

(3.4)

wheredenotesthe adjoint ofA, ,andsatisfies.If, then thesequenceconverges strongly toa point.

Remark 3.7 Since Example 3.4 and Example 3.5 satisfy the conditionsof Corollary 2.3, the split equilibrium problems in Example 3.4 andExample 3.5 can be solved by algorithm (3.4).

Application to the hierarchial variational inequality problem

Let H be a real Hilbert space, andbe two nonexpansive mappings from H to H such that and .

The so-called hierarchical variational inequality problem for nonexpansive mappingwith respect to a nonexpansive mapping isto find a point such that

(3.5)

It is easy to see that (3.5) is equivalent to the following fixed point problem:

(3.6)

where is the metric projection from H onto . Letting and (the fixed point set ofthe mapping )and (theidentity mapping on H), then problem (3.6) is equivalent to the followingsplit feasibility problem:

(3.7)

Hence from Theorem 2.1 we have the following theorem.

Theorem 3.8LetH, ,,CandQbe the same as above.Letand,and let the sequencebe defined asfollows:

(3.8)

whereandsatisfies.If, then thesequenceconverges strongly toa solution of the hierarchical variational inequality problem (3.5).

References

  1. Byrne C: Iterative oblique projection onto convex subsets and the split feasibilityproblems.Inverse Probl. 2002, 18:441–453. 10.1088/0266-5611/18/2/310

    Article  MATH  Google Scholar 

  2. Censor Y, Elfving T: A multiprojection algorithm using Bregman projection in a product space.Numer. Algorithms 1994, 8:221–239. 10.1007/BF02142692

    Article  MathSciNet  MATH  Google Scholar 

  3. Censor Y, Elfving T, Kopf N, Bortfeld T: The multiple-sets split feasibility problem and its applications.Inverse Probl. 2005, 21:2071–2084. 10.1088/0266-5611/21/6/017

    Article  MathSciNet  MATH  Google Scholar 

  4. Censor Y, Seqal A: The split common fixed point problem for directed operators.J. Convex Anal. 2009, 16:587–600.

    MathSciNet  MATH  Google Scholar 

  5. Censor Y, Bortfeld T, Martin B, Trofimov T: A unified approach for inversion problem in intensity-modulated radiationtherapy.Phys. Med. Biol. 2006, 51:2353–2365. 10.1088/0031-9155/51/10/001

    Article  Google Scholar 

  6. Censor Y, Motova A, Segal A: Perturbed projections and subgradient projections for the multiple-sets splitfeasibility problems.J. Math. Anal. Appl. 2007, 327:1244–1256. 10.1016/j.jmaa.2006.05.010

    Article  MathSciNet  MATH  Google Scholar 

  7. Lopez G, Martin V, Xu HK: Iterative algorithms for the multiple-sets split feasibility problem. In Biomedical Mathematics: Promising Directions in Imaging, Therapy Planning andInverse Problems. Edited by: Censor Y, Jiang M, Wang G. Medical Physics Publishing, Madison; 2009:243–279.

    Google Scholar 

  8. Dang Y, Gao Y: The strong convergence of a KM-CQ-like algorithm for a split feasibilityproblem.Inverse Probl. 2011., 27: Article ID 015007

    Google Scholar 

  9. Moudafi A: A note on the split common fixed point problem for quasi-nonexpansiveoperators.Nonlinear Anal. 2011, 74:4083–4087. 10.1016/j.na.2011.03.041

    Article  MathSciNet  MATH  Google Scholar 

  10. Moudafi A: The split common fixed point problem for demi-contractive mappings.Inverse Probl. 2010., 26: Article ID 055007

    Google Scholar 

  11. Maruster S, Popirlan C: On the Mann-type iteration and convex feasibility problem.J. Comput. Appl. Math. 2008, 212:390–396. 10.1016/j.cam.2006.12.012

    Article  MathSciNet  MATH  Google Scholar 

  12. Qin LJ, Wang L, Chang SS: Multiple-set split feasibility problem for a finite family of asymptoticallyquasi-nonexpansive mappings.Panam. Math. J. 2012,22(1):37–45.

    MATH  Google Scholar 

  13. Wang F, Xu HK: Approximation curve and strong convergence of the CQ algorithm for the splitfeasibility problem.J. Inequal. Appl. 2010., 2010: Article ID 102085 10.1155/2010/102085

    Google Scholar 

  14. Xu HK: A variable Krasnosel’skii-Mann algorithm and the multiple-set splitfeasibility problem.Inverse Probl. 2006, 22:2021–2034. 10.1088/0266-5611/22/6/007

    Article  MATH  Google Scholar 

  15. Yang Q: The relaxed CQ algorithm for solving the split feasibility problem.Inverse Probl. 2004, 20:1261–1266. 10.1088/0266-5611/20/4/014

    Article  MathSciNet  MATH  Google Scholar 

  16. Chang SS, Kim JK, Cho YJ, Sim JY: Weak-and strong-convergence theorems of solution to split feasibility problem fornonspreading type mapping in Hilbert spaces.Fixed Point Theory Appl. 2014., 2014: Article ID 11

    Google Scholar 

  17. Quan J, Chang SS, Zhang X: Multiple-set split feasibility problems fork-strictly pseudononspreadingmapping in Hilbert spaces.Abstr. Appl. Anal. 2013., 2013: Article ID 342545 10.1155/2013/342545

    Google Scholar 

  18. Chang SS, Cho YJ, Kim JK, Zhang WB, Yang L: Multiple-set split feasibility problems for asymptotically strictpseudocontractions.Abstract and Applied Analysis 2012., 2012: Article ID 491760 10.1155/2012/491760

    Google Scholar 

  19. Chang SS, Cho YJ, Zhou H: Demi-closed principle and weak convergence problems for asymptoticallynonexpansive mappings.J. Korean Math. Soc. 2001, 38:1245–1260.

    MathSciNet  MATH  Google Scholar 

  20. Goebel K, Kirk WA: A fixed point theorem for asymptotically nonexpansive mappings.Proc. Am. Math. Soc. 1972, 35:171–174. 10.1090/S0002-9939-1972-0298500-3

    Article  MathSciNet  MATH  Google Scholar 

  21. Combettes PL, Hirstoaga SA: Equilibrium programming in Hilbert spaces.J. Nonlinear Convex Anal. 2005, 6:117–136.

    MathSciNet  MATH  Google Scholar 

  22. He Z: The split equilibrium problem and its convergence algorithms.J. Inequal. Appl. 2012., 2012: Article ID 162

    Google Scholar 

Download references

Acknowledgements

The authors would like to express their thanks to the reviewers and editors for theirhelpful suggestions and advice. This work was supported by the National NaturalScience Foundation of China (Grant No. 11361070) and the Scientific ResearchFoundation of Postgraduate of Yunnan University of Finance and Economics.

Author information

Authors and Affiliations

Authors

Corresponding authors

Correspondence to Xin-Fang Zhang, Lin Wang, Zhao Li Ma or Li Juan Qin.

Additional information

Competing interests

The authors declare that they have no competing interests.

Authors’ contributions

All authors contributed equally to this work. All authors read and approved the finalmanuscript.

Rights and permissions

Open Access This article is distributed under the terms of the Creative Commons Attribution 4.0 International License (https://creativecommons.org/licenses/by/4.0), which permits use, duplication, adaptation, distribution, and reproduction in any medium or format, as long as you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license, and indicate if changes were made.

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Zhang, XF., Wang, L., Ma, Z.L. et al. The strong convergence theorems for split common fixed point problem ofasymptotically nonexpansive mappings in Hilbert spaces. J Inequal Appl 2015, 1 (2015). https://doi.org/10.1186/1029-242X-2015-1

Download citation

  • Received:

  • Accepted:

  • Published:

  • DOI: https://doi.org/10.1186/1029-242X-2015-1

Keywords

  • split common fixed point problem
  • asymptotically nonexpansive mapping
  • strong convergence
  • Hilbert space
  • algorithm